A case of tocilizumab-induced leukoencephalopathy with a reversible clinical course.

Abstract

Tocilizumab (TCZ; Actemra/RoActemra) is an anti-IL-6 receptor antibody for the treatment of rheumatoid arthritis (RA) and other autoimmune diseases and cytokine storms. The present case is a 63-year-old female well-controlled RA patient, who presented with a progressive cognitive impairment after 34 months of TCZ administration. Brain MRI showed leukencephalopathy with a lactic acid peak in MRS, a decreased blood flow in SPECT, and a decreased accumulation in FDG-PET. The discontinuation of TCZ improved her cognitive function and brain MRI findings at 3 months after drug cessation. The present case suggests that TCZ may sometimes cause leukoencephalopathy after long-term administration, and thus the early discontinuation of TCZ is recommended to achieve a good prognosis.

Publication
In Internal medicine (Tokyo, Japan)
comments powered by Disqus

Related